Tubulointerstitial nephritis associated with minimal self reexposure to rifampin. Academic Article uri icon

Overview

MeSH Major

  • Antibiotics, Antitubercular
  • Nephritis, Interstitial
  • Rifampin

abstract

  • We report the case of a 27-year-old Asian man who self-medicated with two capsules of rifampin 1 year after completing a continuous course of chemotherapy for tuberculosis that included that drug. He developed flank pain and edema and presented with uremia requiring dialysis; despite this, he had a serum potassium of only 3.5 mEq/L. Renal biopsy showed interstitial infiltrate with inflammation of the tubules. Renal function began to improve after a 3-week course of prednisone. This case is remarkable for the severity of the renal failure despite such a minimal self-exposure.

publication date

  • January 1999

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 10213665

Additional Document Info

start page

  • e3

volume

  • 33

number

  • 5